MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol), model dcb00, was removed and replaced in the same procedure due to a lens issue.Account indicated that the lens was partially inserted in the patient's right eye when doctor noticed lens was faulty and retracted it back into the cartridge.The procedure was completed using another johnson and johnson iol of the same model and diopter.No further information is available.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes date returned to manufacturer: september 1, 2021 section h3.Device evaluated by manufacturer? yes device evaluation: visual inspection revealed that the device returned with the lens stuck at the cartridge tip.Part of the lens is observed damaged out of the cartridge tip.There was no assembly issue identified neither cartridge damaged, the device plunger was in advance position.Traces of viscoelastic residues were observed inside the cartridge.The reported issue was verified; however, due to the condition in which the sample returned it is not possible to determine the condition observed is related to handling or to the manufacturing process.Based on the sample evaluation and the handling process observed with the device, no product deficiency could be determined.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no additional complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12321496
Report Number2648035-2021-08312
Device Sequence Number2825913
Product Code HQL
UDI-Device Identifier05050474636019
UDI-Public(01)05050474636019(17)230313
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2023
Device Model NumberDCB00
Device Catalogue NumberDCB0000165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer10/11/2021
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR